Alert archive / Tennessee / River Flood Advisories in 2014
River Flood Advisory 25, NWS Nashville, TN
NWS Nashville, TN issued this river flood advisory at Apr 28, 2014, 12:42 PM CDT for Hickman County, Tennessee. It was in force for 18 hr.
The area
The counties it named.
The facts
- Issued
- Apr 28, 2014, 12:42 PM CDT (17:42 UTC)
- Expired
- Apr 29, 2014, 7:00 AM CDT
- In force
- 18 hr
- Issued by
- NWS Nashville, TN
County Hickman County, TN
The radar
The Nashville radar (KOHX), 96 km from the middle of the area, began a volume at 17:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Piney River near Vernon (VERT1). The gauge peaked at 16.55 ft at Apr 29, 2014, 3:00 AM CDT.
- Action stage
- 10 ft
- Minor stage
- 14 ft
- Moderate stage
- 20 ft
- Major stage
- 24 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 03602500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this river flood advisory went out at Apr 28, 12:41 PM CDT, 1 minute earlier.
Area forecast discussion, Apr 28, 12:41 PM CDT, 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 1241 PM CDT MON APR 28 2014 .UPDATE...FOR 18Z AVIATION FORECAST && .AVIATION... ...SEVERE WEATHER THREAT THIS AFTERNOON THROUGH MID EVENING... POOR FLYING WEATHER ACROSS MIDDLE TENNESSEE THIS AFTERNOON AND THROUGH MUCH OF TONIGHT DUE TO THE SEVERE WEATHER THREAT. 125 KNOT UPPER JET JUST NOW NOSING ACROSS SOUTHERN ARKANSAS AND INTO NORTHERN MISSISSIPPI ALONG WITH SURFACE HEATING WILL INCREASE THE THREAT AS WE GO THROUGH THE AFTERNOON MAINLY IN THE FORM OF DISCRETE SUPERCELLS. BEST TORNADO THREAT DURING AFTERNOON APPEARS TO BE SOUTHERN THIRD OF MIDDLE TENNESSEE. TIMING IS SOMEWHAT DIFFICULT AS DISCRETE SUPERCELLS COULD FORM AT ANY TIME BUT AM KEEPING A KEEN EYE ON NORTH MISSISSIPPI AS IT WILL BE THOSE STORMS THAT RACE NORTHEASTWARD AND POSE THE GREATEST THREAT FOR TORNADOES. && .OHX WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH UNTIL 11 PM CDT THIS EVENING FOR TNZ005>011- 023>034-056>066-075-077>080-093>095. && BOYD 01
Hazardous weather outlook, Apr 28, 9:23 AM CDT, 3 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 923 AM CDT MON APR 28 2014 TNZ005>011-023>034-056>066-075-077>080-093>095-291015- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-HOUSTON- HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-SMITH- JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-WILLIAMSON- MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-CUMBERLAND-BEDFORD- COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-GILES- 923 AM CDT MON APR 28 2014 ...A SIGNIFICANT SEVERE WEATHER OUTBREAK IS EXPECTED IN MIDDLE TENNESSEE TODAY AND TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT. SEVERE WEATHER CHANCES WILL INCREASE TODAY AND TONIGHT FOR ALL OF MIDDLE TENNESSEE...BUT THE MAIN AREA OF FOCUS WILL BE SOUTH OF INTERSTATE 40 AND WEST OF INTERSTATE 65...WHERE SUPERCELL THUNDERSTORMS WILL BE MOST LIKELY. THE DEVELOPMENT OF SUPERCELL THUNDERSTORMS MEANS THE POTENTIAL FOR STRONG LONG TRACK TORNADOES...AS WELL AS LARGE HAIL AND LOCALIZED FLASH FLOODING. THE GREATEST CHANCE FOR TORNADOES WILL BE THIS AFTERNOON AND THIS EVENING...MAINLY AFTER 4 PM. HEAVY RAINFALL TODAY AND TONIGHT WILL LEAD TO WIDESPREAD 2 TO 4 INCH AMOUNTS...WITH LOCALLY HIGHER RAINFALL AMOUNTS OF UP TO 6 INCHES POSSIBLE. WITH THIS MUCH RAIN...FLASH FLOODING WILL BE A THREAT TODAY AND TONIGHT...AND THUS A FLASH FLOOD WATCH IS IN EFFECT UNTIL 11PM FOR ALL OF MIDDLE TENNESSEE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. SEVERE THUNDERSTORMS WILL REMAIN POSSIBLE ON TUESDAY OVER MOST OF THE MID STATE...ESPECIALLY DURING THE AFTERNOON AS A COLD FRONT PASSES OVER THE AREA. DAMAGING STRAIGHT LINE WINDS AND HAIL WILL BE THE MAIN THREATS. IN ADDITION TO THE SEVERE WEATHER...FLOODING WILL CONTINUE TO BE A THREAT THROUGH TUESDAY. WITH ANY ADDITIONAL HEAVY RAIN TUESDAY...FLASH FLOODING WILL CONTINUE TO BE POSSIBLE AS WELL AS RIVER AND STREAM FLOODING LIKELY. .SPOTTER CALL TO ACTION STATEMENT... REPORTS FROM TRAINED WEATHER SPOTTERS WILL BE NEEDED THROUGHOUT THIS ACTIVE PERIOD. A FULL AMATEUR RADIO ACTIVATION IS LIKELY THIS AFTERNOON AND TONIGHT. SPOTTER THUNDERSTORM REPORTING CRITERIA... TORNADO FUNNEL CLOUD FLOODING HAIL >= 1/2 INCH WINDS > 50 MPH (MEASURED) STRUCTURAL DAMAGE TREES OR POWER LINES DOWN AL
In the hours before
Local storm report, Apr 28, 10:25 AM CDT, 2 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1025 AM CDT MON APR 28 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1024 AM FLASH FLOOD HOHENWALD 35.55N 87.56W
04/28/2014 LEWIS TN FIRE DEPT/RESCUE
FLASH FLOODING REPORTED ON WILDCAT BRANCH ROAD. WATER
RESCUE OF A DRIVER UNDERWAY.
&&
EVENT NUMBER OHX1400305
TJLocal storm report, Apr 28, 11:11 AM CDT, 1 hour 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1111 AM CDT MON APR 28 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1053 AM FLASH FLOOD 10 W COLUMBIA 35.62N 87.23W
04/28/2014 MAURY TN EMERGENCY MNGR
FLOODING IN HAMPSHIRE REPORTED BY THE EMERGENCY
MANAGER...WATER AROUND HOUSES AND HIGHWAY 412 IS WASHED
OUT IN THE AREA.
&&
EVENT NUMBER OHX1400306
LAROSALocal storm report, Apr 28, 11:31 AM CDT, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1131 AM CDT MON APR 28 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1118 AM FLASH FLOOD 7 WNW MOUNT PLEASANT 35.60N 87.29W
04/28/2014 MAURY TN LAW ENFORCEMENT
WATER RESCUE AT THE INTERSECTION OF HWY 166 N AND
HAMPSHIRE PIKE
&&
EVENT NUMBER OHX1400307
ALLocal storm report, Apr 28, 12:01 PM CDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1201 PM CDT MON APR 28 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1151 AM FLASH FLOOD LEIPERS FORK 35.90N 87.00W
04/28/2014 WILLIAMSON TN TWITTER
FLOYD ROAD WAS FLOODED ALONG LIEPERS CREEK.
&&
EVENT NUMBER OHX1400308
TJLocal storm report, Apr 28, 12:24 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1224 PM CDT MON APR 28 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1218 PM FLASH FLOOD 1 NW FRANKLIN 35.94N 86.85W
04/28/2014 WILLIAMSON TN AMATEUR RADIO
WATER OVER DEL RIO PIKE AND CARLISLE RD WAS REPORTED.
TWO-THIRDS OF ROADWAY BLOCKED BY WATER.
&&
EVENT NUMBER OHX1400309
LAROSALocal storm report, Apr 28, 12:30 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1230 PM CDT MON APR 28 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1225 PM HAIL SPARTA 35.93N 85.47W
04/28/2014 E1.00 INCH WHITE TN EMERGENCY MNGR
REPORTED IN SPARTA.
&&
EVENT NUMBER OHX1400310
TJThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 28, 5:38 AM CDT | Special Weather Statement | OHX | Macon | 22 min |
| Apr 28, 5:42 AM CDT | Special Weather Statement | OHX | Cheatham, Dickson, Robertson | 33 min |
| Apr 28, 6:08 AM CDT | Special Weather Statement | OHX | Davidson, Macon, Sumner, Trousdale | 52 min |
| Apr 28, 6:40 AM CDT | Severe Thunderstorm Warning | OHX | Davidson, Robertson, Sumner | 35 min |
| Apr 28, 7:02 AM CDT | Special Weather Statement | OHX | Wilson | 43 min |
| Apr 28, 7:34 AM CDT | Special Weather Statement | OHX | Williamson | 41 min |
| Apr 28, 7:53 AM CDT | Special Weather Statement | OHX | Clay | 37 min |
| Apr 28, 7:54 AM CDT | Flash Flood Watch | OHX | Bedford, Cannon, Cheatham, Clay, Coffee, Cumberland and 32 more | 35 hr |
| Apr 28, 8:44 AM CDT | Special Weather Statement | OHX | Houston, Humphreys | 46 min |
| Apr 28, 8:59 AM CDT | Areal Flood Advisory | OHX | Hickman, Lewis, Maury, Perry, Wayne, Williamson | 6 hr |
| Apr 28, 9:21 AM CDT | Flash Flood Warning | OHX | Cheatham, Dickson, Hickman, Lewis, Perry, Wayne and 1 more | 5 hr |
| Apr 28, 10:38 AM CDT | Flash Flood Warning | OHX | Maury, Williamson | 3 hr |
| Apr 28, 10:39 AM CDT | Flash Flood Warning | OHX | Maury, Williamson | 3 hr |
| Apr 28, 11:21 AM CDT | Flash Flood Warning | OHX | Humphreys | 4 hr |
| Apr 28, 11:22 AM CDT | River Flood Advisory | OHX | Davidson | 3 hr |
| Apr 28, 11:31 AM CDT | Areal Flood Advisory | OHX | Davidson, Williamson | 4 hr |
| Apr 28, 12:09 PM CDT | Severe Thunderstorm Warning | OHX | DeKalb, Putnam, Van Buren, Warren, White | 36 min |
| Apr 28, 12:32 PM CDT | Tornado Warning | OHX | Cumberland, Fentress, Putnam, White | 28 min |
| Apr 28, 12:58 PM CDT | Severe Thunderstorm Warning | OHX | Cumberland, Fentress | 32 min |
| Apr 28, 1:25 PM CDT | Areal Flood Warning | OHX | Maury, Williamson | 3 hr |
| Apr 28, 2:44 PM CDT | Special Weather Statement | OHX | Cheatham, Dickson, Hickman, Humphreys, Montgomery, Perry | 46 min |
| Apr 28, 3:06 PM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Dickson, Hickman, Humphreys, Montgomery | 39 min |
| Apr 28, 3:54 PM CDT | Special Weather Statement | OHX | Maury | 36 min |
| Apr 28, 4:00 PM CDT | Special Weather Statement | OHX | Lewis, Perry, Wayne | 30 min |
| Apr 28, 4:43 PM CDT | Special Weather Statement | OHX | Lawrence | 32 min |
| Apr 28, 4:49 PM CDT | River Flood Warning | OHX | Cheatham | 32 hr |
| Apr 28, 5:41 PM CDT | Special Weather Statement | OHX | Cheatham, Robertson | 49 min |
| Apr 28, 5:54 PM CDT | Severe Thunderstorm Warning | OHX | Robertson, Sumner | 36 min |
| Apr 28, 5:58 PM CDT | River Flood Advisory | OHX | Hickman | 3 hr |
| Apr 28, 5:58 PM CDT | River Flood Advisory | OHX | Perry | 3 hr |
Nearby
River Flood Advisories in Tennessee, 2014Every river flood advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.